Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 12:06 AM CDT for Adams County, Brown County, Pike County, Illinois; 6 counties in Missouri. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 12:06 AM CDT (05:06 UTC)
- Expired
- Jun 2, 2010, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:20 AM CDT | TSTM WND GST 45 | Paris, MO | |
| Jun 2, 12:20 AM CDT | TSTM WND GST 51 | Quincy, IL | SUSTAINED WINDS NEAR 40 MPH |
| Jun 2, 12:25 AM CDT | TSTM WND GST 60 | 1 E Quincy, IL | |
| Jun 2, 12:39 AM CDT | TSTM WND GST 60 | Mexico, MO | SPOTTER ESTIMATED WIND GUSTS OF 55-60 MPH IN MEXICO |
| Jun 2, 12:45 AM CDT | TSTM WND DMG | Clayton, IL | ROOF BLOWN OFF HOUSE - LARGE LIMBS DOWN |
| Jun 2, 12:45 AM CDT | TSTM WND DMG | Mount Sterling, IL | A COUPLE OF TREES AND SOME POWER LINES DOWNED. TREE SIZE UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 1, 11:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS53 KLSX 020506
SVRLSX
ILC001-009-149-MOC007-019-127-137-163-173-020600-
/O.NEW.KLSX.SV.W.0087.100602T0506Z-100602T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 AM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
AUDRAIN COUNTY IN CENTRAL MISSOURI...
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
MONROE COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 100 AM CDT
* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST POINT TO LA GRANGE TO PHILADELPHIA TO 9 MILES SOUTHEAST
OF SHELBINA TO MOBERLY...AND MOVING SOUTHEAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...PARIS...MONROE CITY...PALMYRA...SANTA FE...HANNIBAL...
CENTRALIA...MEXICO...VANDALIA...MENDON...WARREN...GOLDEN...CAMP
POINT...STURGEON...RENSSELAER...PAYSON...FALL CREEK...PERRY...
CLAYTON AND SPAULDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4020 9098 4011 9092 4011 9082 3995 9055
3939 9130 3926 9143 3915 9165 3912 9165
3906 9192 3908 9253 3925 9244 3926 9232
3958 9230 3965 9211 3966 9186 3986 9173
3995 9153 3995 9145 4000 9149 4020 9149
TIME...MOT...LOC 0506Z 308DEG 30KT 4027 9112 4000 9143
3983 9178 3960 9188 3936 9247
WIND...HAIL 60MPH 0.75IN
$$
GKS1 follow-up statement
444
WWUS53 KLSX 020538
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT WED JUN 2 2010
ILC001-009-149-MOC007-019-127-137-163-173-020600-
/O.CON.KLSX.SV.W.0087.000000T0000Z-100602T0600Z/
PIKE IL-BROWN IL-ADAMS IL-BOONE MO-AUDRAIN MO-PIKE MO-MONROE MO-
RALLS MO-MARION MO-
1238 AM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS...BROWN
AND NORTHWESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND AUDRAIN
AND NORTHERN BOONE COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN
MARION...RALLS...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST
MISSOURI UNTIL 100 AM CDT...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF LITTLETON TO 7 MILES EAST OF PAYSON TO
HANNIBAL TO SPENCERBURG TO FAYETTE...MOVING SOUTHEAST AT 40 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...MEXICO...SPENCERBURG...BUCKHORN...MOUNT STERLING...
BEVERLY...FRANKFORD...HALLSVILLE...FARBER...BARRY...LADDONIA...
ILASCO...HULL...KINDERHOOK...SAVERTON...THOMPSON...FISHHOOK...RUSH
HILL...BAYLIS AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4011 9092 4011 9082 3995 9055 3926 9143
3915 9165 3912 9165 3906 9191 3908 9253
3925 9244 3926 9232 3951 9230 3966 9184
3982 9170 3994 9145 4011 9127 4020 9098
TIME...MOT...LOC 0538Z 308DEG 30KT 4013 9067 3980 9108
3965 9139 3940 9142 3911 9257
WIND...HAIL 60MPH 0.75IN
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:59 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 6:59 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 659 PM CDT TUE JUN 1 2010 .DISCUSSION... /319 PM CDT TUE JUN 1 2010/ A LOT QUIETER TODAY AS ONLY A FEW ISOLATED CELLS HAVE POPPED UP...MAINLY OVER PIKE COUNTY MO AND IL...AS WELL AS IN MADISON COUNTY IL. WILL WAIT TIL CLOSER TO ZONE ISSUANCE TIME TO DECIDE IF I NEED TO PUT A LOW POP IN FOR AN HOUR OR TWO THIS EVENING DUE TO THIS ACTIVITY. OTHERWISE...MAIN FORECAST ISSUE IS THE PROBABLE MCS DEVELOPMENT TONIGHT OVER SOUTHERN IOWA AND FAR NORTHERN MO AND ACTIVITY ASSOCIATED WITH THE COLD FRONT THAT WILL MOVE THROUGH WEDNESDAY THROUGH THURSDAY. FOR THE EARLY PART OF THIS EVENING...WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS...TAPERING OFF JUST AFTER SUNSET. NAM NOW A BIT FURTHER NORTH WITH MCS...SIMILAR TO GFS...SO FEEL THAT BEST CHANCES OF STORMS WILL BE OVER NORTHERN 9 COUNTIES OF FORECAST AREA AFTER MIDNIGHT AS MCS MOVES EAST ACROSS THE REGION. SPC HAS PLACED THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR TONIGHT...BUT FEEL THAT MOST OF THE SEVERE WEATHER WILL BE NORTH OF OUR AREA...IN SOUTHERN IOWA. REST OF AREA TO REMAIN DRY AND MILD WITH LOWS IN THE UPPER 60S...LOW 70S OVER THE ST. LOUIS METRO AREA. WITH LESS RAIN AND MORE MIXING TODAY...FEEL THAT NO FOG FORMATION IS EXPECTED BY DAYBREAK ON WEDNESDAY. ON WEDNESDAY...DEPENDING ON WHERE THE COLD FRONT IS...HIGH TEMPS WILL BE TRICKY TO FORECAST. FOR NOW HIGH TEMPS RANGE FROM THE UPPER 80S FAR NORTH TO THE LOW 90S FOR THE REST OF THE FORECAST AREA. AS FOR STORMS...MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA. THE MCS TONIGHT COULD AFFECT HOW STORMS DEVELOP ON WEDNESDAY...EITHER STABILIZE THE ATMOSPHERE ENOUGH OR LAY OUT AN OUTFLOW BOUNDARY WHICH WILL HELP STORMS TO INITIATE AHEAD OF THE COLD FRONT. FOR NOW HAVE BEST CHANCE OF STORMS IN THE NORTH DURING THE DAY...THEN STORMS SHIFT SOUTHWARD AS FRONT SINKS THROUGH THE REGION...WITH THE STORMS COMING TO AN END BY THURSDAY AFTERNOON. AS FOR CHANCES OF SEVERE WEATHER...STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA IN A SLIGHT RISK...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL...WEDNESDAY AND WEDNESDAY NIGHT. AS FOR THE EXTENDED...MODELS CONTINUE TO HAVE DIFFERING SOLUTIONS ON THE WEATHER PATTERN. FOR NOW...KEPT THURSDAY NIGHT AND FRIDAY DRY WITH A CHANCE OF RAIN IN THE NORTH FRIDAY NIGHT AND THE ENTIRE AREA ON SATURDAY...THEN DRY FOR THE REST OF THE EXTENDED PERIOD. BYRD && .AVIATION... /655 PM CDT TUE JUN 1 2010/ PRIMARY CONCERN FOR THE OVERNIGHT HOURS IS POTENTIAL IMPACTS OF DEVELOPING MCS NEAR OMAHA AREA. BASED ON EXTRAPOLATION OF CONVECTIVE TRENDS OVER SW IA...AS WELL AS LOW LEVEL FORCING/MOISTURE CONVERGENCE AS INFERRED FROM 850MB THETA E ADVECTION...IT CERTAINLY APPEARS THAT MANY OF THE EXPLICIT MODELS ARE TOO FAR N WITH THE CONVECTIVE TRENDS OVER IOWA TONIGHT. SO...IT CERTAINLY APPEARS THAT ONGOING ACTIVITY WILL IMPACT UIN AREA BEGINNING IN THE 05-06Z TIME FRAME AND HAVE RAMPED UP INTENSITY OF THUNDERSTORM ACTIVITY HERE FROM PREVIOUS FORECASTS. MUCH BIGGER QUESTION IS HOW MUCH FURTHER S THE COMPLEX WILL IMPACT. FOR NOW HAVE INTRODUCED A PREDAWN CB CLOUD GROUP AT COU AND STL AREA TAFS TO SUGGEST AN EARLY MORNING THREAT IN THESE AREAS...AND WILL SIMPLY HAVE TO MONITOR TRENDS OVER THE NEXT FEW HOURS TO SEE IF WE HAVE TO HIT THE THUNDER HARDER IN THESE AREAS. ANY AREAS THAT ARE AFFECTED BY THIS COMPLEX WILL EXPERIENCE HEAVY RAINS...AS WELL AS A PRONOUNCED WIND SHIFT TO THE NW DUE TO THE OUTFLOW BOUNDARY THAT WILL BE ASSOCIATED WITH THE COMPLEX. ACTUALLY...THIS WIND SHIFT MAY AFFECT AREAS WELL S OF THE MOST ACTIVE PARTS OF THE COMPLEX DURING THE PREDAWN HOURS...ALBEIT SOMEWHAT LESS EXTREME. SPECIFICS FOR KSTL...SEE ABOVE TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 1, 7:02 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT TUE JUN 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 702 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT...ALTHOUGH A FEW COULD PRODUCE LARGE HAIL AS WELL. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THURSDAY. SOME OF THE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND SATURDAY MAINLY ACROSS NORTHERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:01 AM CDT | Severe Thunderstorm Warning | LSX | Brown, Calhoun, Greene, Pike | 59 min |
| Jun 2, 2:01 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Madison, Montgomery | 44 min |
| Jun 1, 11:08 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.